Discussions that mention zoloft

Depression board


Zoloft made me crazy and I feel that it put me in this depression. I had suicidal thoughts and I felt like I would never feel like me again. I only took it for 12 days. That was in Sept. I am still in a mess. I get real intense feelings and then I just cry. It feels like it wont end. I have been given Buspar for the last 2 days, I am suppose to try Paxil starting tommorrow on a low dose. I am scared to death to try it. Everyone tells me that just because one medicine didn't work, the other might work. I wonder what could make me fall into this depression other than the med. I get the same reccuring thoughts of buying a vehicle this summer that I feel put a strain on this family, but the bills are paid, I get the same worked up feeling of all I have been throguh and it never ending. I just keep replaying all of the awfullness of the past 6 months. I am afraid to try this med. I was already depressed about all of the different blood pressure meds. and the being laid-off this summer when I tried the Zoloft. Could just 12 pills send me into a every day struggle with bad thoughts and feelings everyday until now. What med would make you stop reliving the pain over andover. I don't think I can take the Paxil. I am scared. Could my system be that screwed up from just 12 pills back in Sept? Will trying another one do the same? I don't know how this can end? I feel like such a faliure. Why can't I just get better. Why can't I let all of this just go? Please help
Many drugs used for high blood pressure like Clonidine or Propranolol may cause or contribute to depression. In my opinion, you still don't know if the Zoloft would have helped you because it takes 4 to 6 weeks to start working and could take up to 4 months to feel the full effect. Early side effects from all of the antideprssants can make someone feel like they're going crazy because your body and mind is not used to the drug.

When taking an SSRI for depression, many psychiatrists may prescribe a benzodiazepine at a low dose to help with that "going crazy" feeling until your body gets used to the antidepressant and then you can wean off the benzo. I don't like Buspar because it, like the SSRI's takes weeks to work. If you switch to Paxil, you might very well get that same "feeling like you're going crazy" feeling until your body adjusts to the drug.
[QUOTE=nuttyprof.]Many drugs used for high blood pressure like Clonidine or Propranolol may cause or contribute to depression. In my opinion, you still don't know if the Zoloft would have helped you because it takes 4 to 6 weeks to start working and could take up to 4 months to feel the full effect. Early side effects from all of the antideprssants can make someone feel like they're going crazy because your body and mind is not used to the drug.

When taking an SSRI for depression, many psychiatrists may prescribe a benzodiazepine at a low dose to help with that "going crazy" feeling until your body gets used to the antidepressant and then you can wean off the benzo. I don't like Buspar because it, like the SSRI's takes weeks to work. If you switch to Paxil, you might very well get that same "feeling like you're going crazy" feeling until your body adjusts to the drug.
I would just clinch the arms of the chair and hold on for the ride when taking the zoloft. I wonder if a med wold help with the thoughts anyway. I just don't won't to go through all that again for nothing. Should I wait and see what the Buspar does
(((Boiler454)))

You have lots of items to be stressed about, especially being laid off. I resigned from my job in October, because it had stressed me out, and I fell back into depression after 10 years. My doctor increased my zoloft by 50mg and today I went back on Buspar (My new doctor took me off Buspar because I thought it was what was making me so tired since it had not for 10 years, but it was the depression that had me so tired). Both have helped me in the past and I have faith they will now at their higher dosage.

The more that you stress about the medicine, the more anxiety you are creating for yourself. The Buspar does help with anxiety, but it's a gradual effect.

As posted prior, all medicines have some side effects, like the blood pressure medicines.

Zoloftman
I don't like Buspar because it's an anti-anxiety medication that doesnt start working for around 5 weeks. People with bad anxiety would prefer to feel relieved now, not 5 weeks from now. Thats why I feel benzodiazepines (like Valium) are better because they work right away. They also can help with side effects like increased anxiety, which can occur frequently in the beginning of treatment with an antidepressant.

But I dont understand. You weren't depressed before you were taking the Zoloft and then you were depressed after you started taking it? It sounds like you have some kind of anxiety thing going on right now, which may need to be treated before the depression. I'm not positive but i don't think 12 pills of Zoloft will throw you into this much of a loop unless your dosage was really high.
[QUOTE=nuttyprof.]I don't like Buspar because it's an anti-anxiety medication that doesnt start working for around 5 weeks. People with bad anxiety would prefer to feel relieved now, not 5 weeks from now. Thats why I feel benzodiazepines (like Valium) are better because they work right away. They also can help with side effects like increased anxiety, which can occur frequently in the beginning of treatment with an antidepressant.

But I dont understand. You weren't depressed before you were taking the Zoloft and then you were depressed after you started taking it? It sounds like you have some kind of anxiety thing going on right now, which may need to be treated before the depression. I'm not positive but i don't think 12 pills of Zoloft will throw you into this much of a loop unless your dosage was really high.
It was just the starter pack. I was really stressed over such High blood pressure this summer, plus they tried all kinds of meds. Then when I thoght I was on the brink of losing control, I tried the Zoloft. It made me go into all kinds of thoghts and bad feelings I had never experienced. So I quit it after 12 days. Symptoms increased and got worse especially during the month right after takink it. I mean Really bad thoghts and just feeling like I could go over the edge. I almost went to the hospital several times. I couldn't and still can't get it out of my head that the med. put me here. I never had such thoghts or have been through so much emotionally than these last 3 months. I am just scared to try another one. I might have been on the brink of all this before I tried
I personally don't think all of this was a direct result from taking the starter pack of Zoloft. You probably did'nt even finish the whole thing. 25 mg dosage is also a very small dose for 7 of the 12 days. I'm not even sure how much the medication really had a chance to build up in your bloodstream.

If you really feel like you cannot think straight and feel as if you're going crazy, there are medications that can help calm you down immediately.
I would definately contact a professional like a psychologist or psychiatrist and discuss all of these stressors that you're experiencing and talk with them like you're talking on the boards. They might be able to sit down with you and really talk about all of this stuff you're feeling and come up with a more immediate treatment plan.
[QUOTE=nuttyprof.]I personally don't think all of this was a direct result from taking the starter pack of Zoloft. You probably did'nt even finish the whole thing. 25 mg dosage is also a very small dose for 7 of the 12 days. I'm not even sure how much the medication really had a chance to build up in your bloodstream.

If you really feel like you cannot think straight and feel as if you're going crazy, there are medications that can help calm you down immediately.
I would definately contact a professional like a psychologist or psychiatrist and discuss all of these stressors that you're experiencing and talk with them like you're talking on the boards. They might be able to sit down with you and really talk about all of this stuff you're feeling and come up with a more immediate treatment plan.
I am just scared of the paxil. I have been told that it might be what I need. I just don't know right now. Would you give the med a try. Just wondering what to do. I just really don't know. I feel like me again after I have the down and out moments. If I get a good cry sometimes, it really makes me feel better. I have talked to a pschatrist and he tried fish oil. I am still taking it. He thinks I may need a mood stabilizer. But I don't get manic. Just scared of all the bad thoghts and intense episodes with trying the paxil. Maybe I should give the buspar a chance.